Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2015, 9:39 PM EDT for Webster County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 9:39 PM EDT (01:39 UTC)
- Expired
- Aug 13, 2015, 10:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
County Webster County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WWUS82 KFFC 140139
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT THU AUG 13 2015
GAZ091-103-104-140230-
WEBSTER GA-MARION GA-SUMTER GA-
939 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER...SOUTHEASTERN
MARION AND NORTHWESTERN SUMTER COUNTIES UNTIL 1030 PM EDT...
AT 938 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLAVILLE...MOVING
SOUTHWEST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SEMINOLE...FRIENDSHIP...CHURCH HILL AND DUMAS.
LAT...LON 3200 8445 3217 8463 3222 8443 3220 8443
3219 8442 3218 8442 3217 8443 3217 8436
3216 8433
TIME...MOT...LOC 0138Z 049DEG 11KT 3219 8438
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 8:45 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 13, 8:45 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 PM EDT THU AUG 13 2015 .PREV DISCUSSION... /ISSUED 316 PM EDT THU AUG 13 2015/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THESE SHOWERS STARTED A BIT EARLIER THAN ORIGINALLY EXPECTED AND HAVE GROWN OVER THE PAST FEW HOURS. THEY SHOULD CONTINUE THROUGH THIS EVENING AND DIMINISH AROUND SUNSET. MOISTURE CONTINUE TO INCREASE IN THE SHORT TERM SO SHOULD SEE MORE ISOLATED TO SCATTERED SHRA/TSRA FRIDAY AS WELL. EXPECTING A BIT MORE CLOUD COVER OVERNIGHT. ALSO EXPECTING A BIT LESS INSTABILITY FRIDAY SO ANY THUNDERSTORMS THAT DO DEVELOP SHOULD ALSO STAY BELOW SEVERE LIMITS. 01 LONG TERM /SATURDAY THROUGH THURSDAY/... TRENDS FOR THE LONG TERM REMAIN THE SAME. ALTHOUGH SOMEWHAT WEAKER COMPARED TO YESTERDAY...THERE STILL IS SOME EVIDENCE OF AN UPPER LEVEL DISTURBANCE AT THE BEGINNING OF THE EXTENDED THAT WILL HELP TO KEEP THE RAIN CHANCES AROUND FOR NORTH GEORGIA. BY THE END OF THE WEEKEND...BETTER MOISTURE RETURNS TO CENTRAL GEORGIA AND THUS SPREADING CHANCE POPS TO MUCH OF CENTRAL GEORGIA. AS THE MOISTURE SPREADS NORTHWARD AND A WEAK UPPER WAVE AFFECTS THE CWA MONDAY...THESE CHANCE POPS SPREAD TO THE WHOLE CWA. TOWARDS THE MIDDLE OF THE WORK WEEK THOUGH...THE GFS AND ECMWF BEGIN TO DIVERGE WITH THE ECMWF KEEPING A WEAK TROUGH AND BETTER MOISTURE OVER THE SOUTHEAST WHILE THE GFS PUSHES THE DEEPER MOISTURE AND TROUGH EASTWARD. GIVEN DIFFERENCES...HAVE LEANED TOWARDS PERSISTENCE WITH THE GENERIC...NEAR CLIMO POPS. THE PREVIOUS DISCUSSION FOLLOWS... 11 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... FORECAST LOOKS TO BE CHARACTERIZED BY A RATHER STAGNANT AIRMASS AND THE TYPICAL SUMMERTIME DIURNAL/OROGRAPHIC ENHANCED CONVECTION AS THE REGION WILL BE WITHOUT ANY CLEAR SYNOPTIC SCALE FORCING MECHANISM THRU THE WEEKEND. EASTERLY LOW LEVEL FETCH SHOULD ALLOW FOR MOISTURE TRANSPORT OFF THE ATLANTIC AND ANY INSTABILITY AVAILABLE FOR SHOWER AND STORM CHANCES SHOULD MAINLY PERTAIN TO THE FAR NORTH AND PORTIONS OF CENTRAL GA FOR SATURDAY AND SUNDAY...THEN CHANCES EXPANDING AREA-WIDE FOR THE WORKWEEK. SOME WEAK IMPULSES IN THE UPPER FLOW MAY PROVIDE SOME EXTRA FOCUS FOR DEVELOPMENT MONDAY THRU WED THOUGH SOME DISCREPANCIES EXIST IN THE MODEL SOLUTIONS. NO BIG SWINGS IN TEMPERATURES EXPECTED...BUT MAGNITUDES SHOULD STAY NEAR NORMS TO SLIGHTLY BELOW FOR THE MAJORITY OF THE PERIOD THEN A TAD WARMER BY MIDWEEK. BAKER && .AVIATION... 00Z UPDATE... TSRA STILL SCATTERED ACROSS THE AREA BUT LARGELY NOT AFFECTING THE TAF SITES AT THIS HOUR. WILL THEREFORE BE ABLE TO DISCONTINUE THE SHORT TERM TEMPO GROUPS THAT WERE IN PLACE. MODELS INDICATING SOME DRIER AIR WORKING IN FOR FRIDAY AFTERNOON WITH LOWER INSTABILITY AND ALTHOUGH A SHOWER OR THUNDERSTORM COULD POPS UP...CHANCES LOOK TOO LOW TO CONTINUE INCLUSION AT THIS TIME. //ATL CONFIDENCE...00Z UPDATE... HIGH ON ALL ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 91 / 20 20 10 10 ATLANTA 71 90 70 89 / 20 20 20 10 BLAIRSVILLE 64 83 64 82 / 20 30 20 20 CARTERSVILLE 68 90 67 89 / 20 20 20 10 COLUMBUS 72 93 71 92 / 30 20 20 20 GAINESVILLE 70 89 69 87 / 20 20 20 10 MACON 70 93 68 92 / 30 20 20 20 ROME 68 90 67 89 / 10 20 20 20 PEACHTREE CITY 69 90 67 89 / 20 20 20 10 VIDALIA 71 93 70 91 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....39 AVIATION...DEESE
Hazardous weather outlook, Aug 13, 4:53 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT THU AUG 13 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 453 PM EDT THU AUG 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PARTS OF NORTH AND CENTRAL GEORGIA INTO THIS EVENING... WEATHER HAZARDS EXPECTED... BRIEF GUSTY WINDS... OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN STORM THREATS. SLOW MOVING STORMS COULD RESULT IN MINOR FLOODING ALONG LOW LYING... FLOOD PRONE AREAS. DISCUSSION... AN UPPER DISTURBANCE WILL INTERACT WITH SUFFICIENT ATLANTIC MOISTURE AND INCREASING INSTABILITY DURING DAYTIME HEATING TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID TO LATE EVENING. SEVERE STORMS ARE NOT EXPECTED AND CONVECTION SHOULD END BY 10 PM WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SLIGHT TO LOW END CHANCES OF THUNDERSTORMS ARE POSSIBLE WITH DAYTIME HEATING FOR PORTIONS OF THE AREA THROUGH THE WEEKEND. CHANCES LOOK TO INCREASE SOMEWHAT GOING INTO THE WORK WEEK AS SOME WEAK UPPER DISTURBANCES COULD AID IN COVERAGE OF DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 13, 6:33 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 3 ESE JARRELL 32.65N 84.24W
08/13/2015 TAYLOR GA 911 CALL CENTER
A LARGE TREE AND POWER LINES WERE BLOWN DOWN ACROSS
STATE ROUTE 208 NEAR LAKE MARY.
&&
EVENT NUMBER FFC1500636
RWILLISLocal storm report, Aug 13, 6:38 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 2 E JARRELL 32.66N 84.26W
08/13/2015 TAYLOR GA 911 CALL CENTER
TWO TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF
MONTFORT RD AND HIGHWAY 19.
&&
EVENT NUMBER FFC1500637
RWILLISSpecial weather statement, Aug 13, 6:46 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT THU AUG 13 2015
GAZ042-052-132330-
HEARD GA-CARROLL GA-
646 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEARD AND SOUTHWESTERN CARROLL
COUNTIES UNTIL 730 PM EDT...
AT 646 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR BOWDON TO NEAR ROOPVILLE TO CENTRALHATCHEE...AND MOVING WEST AT
5 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...FRANKLIN...BOWDON...EPHESUS...CENTRALHATCHEE...
ROOPVILLE...LOWELL...PARAN...TYUS...FROLONA...PLANT WANSLEY...
TEXAS...ROOSTERVILLE...GLENN...BLACKJACK MOUNTAIN AND WARESVILLE.
LAT...LON 3361 8521 3357 8505 3321 8497 3318 8508
3320 8511 3316 8512 3313 8524 3361 8533
TIME...MOT...LOC 2246Z 075DEG 5KT 3358 8524 3348 8510 3336 8510Special weather statement, Aug 13, 7:49 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT THU AUG 13 2015
GAZ091-140015-
MARION GA-
749 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 815
PM EDT...
AT 749 PM EDT...A STRONG THUNDERSTORM WAS NEAR JUNCTION CITY...OR 10
MILES SOUTH OF TALBOTTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OAKLAND...MARION ESTATES...JUNIPER AND TAZEWELL.
LAT...LON 3252 8464 3253 8460 3253 8456 3254 8456
3254 8454 3255 8454 3254 8451 3255 8449
3256 8449 3256 8445 3254 8445 3252 8443
3249 8443 3249 8442 3232 8444
TIME...MOT...LOC 2349Z 042DEG 2KT 3253 8447Special weather statement, Aug 13, 9:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT THU AUG 13 2015
GAZ092-140200-
SCHLEY GA-
916 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY COUNTY UNTIL 1000 PM
EDT...
AT 916 PM EDT...A STRONG THUNDERSTORM WAS OVER ELLAVILLE...MOVING
SOUTHWEST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ELLAVILLE...WALLS CROSSING...MURRAYS CROSSROADS...BUMPHEAD AND LA
CROSSE.
LAT...LON 3217 8443 3218 8442 3219 8442 3220 8443
3223 8443 3223 8441 3229 8441 3237 8431
3233 8425 3230 8426 3229 8422 3223 8422
3223 8418 3216 8418
TIME...MOT...LOC 0116Z 038DEG 11KT 3222 8430Special weather statement, Aug 13, 9:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT THU AUG 13 2015
GAZ091-103-104-140230-
WEBSTER GA-MARION GA-SUMTER GA-
939 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER...SOUTHEASTERN
MARION AND NORTHWESTERN SUMTER COUNTIES UNTIL 1030 PM EDT...
AT 938 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLAVILLE...MOVING
SOUTHWEST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SEMINOLE...FRIENDSHIP...CHURCH HILL AND DUMAS.
LAT...LON 3200 8445 3217 8463 3222 8443 3220 8443
3219 8442 3218 8442 3217 8443 3217 8436
3216 8433
TIME...MOT...LOC 0138Z 049DEG 11KT 3219 8438The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:16 PM EDT | Special Weather Statement | FFC | Schley | 44 min |
| Aug 14, 6:19 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Aug 14, 6:27 PM EDT | Special Weather Statement | FFC | Towns | 18 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.